Author Topic: Klonopin taper- when do I jump?  (Read 390 times)

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #10 on: May 20, 2022, 07:05:52 pm »
I heard from his nurse today. He's not in until next week. She was very empathetic and assured me he would be ok with slowing down the taper. She emphasized that I should taper what is right for me. Sooo...I feel pretty good today at .125 dose but understand it won't last for long. I'm wondering how to continue my taper. .125 is not sustainable at this time, and .25 is too much. Or maybe I should think of dosing in terms of weekly amounts since the half life is so long. I was taking .875 mg a week can't stabilize on that. Not sure how much to increase or if I should. I do not want to go through that again. My hearing is still pretty bad from the tinnitus.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #11 on: May 20, 2022, 07:30:47 pm »
Hi Collie,

It's great to read that you contacted your doctor/nurse and they are supportive of your slower taper.  That's great news for you!

My taper below .125 was a completely different animal for me.  Much harder and I had to go a lot slower to function well enough.  Many members report the same experience and so it's good that you are reaching out for input. 

For me, I tried to hold at the lowest amount I could tolerate reasonably well.  For you, it sounds like that is .125.  There were times that I held for many weeks or even months and then started to taper again.  It worked really well for me.  Deciding when/how to taper is a very personal decision based on your tolerance to symptoms and other factors.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #12 on: May 20, 2022, 11:34:12 pm »
Hi [...], thank you for responding. I see it took you 8 months from a .25 to the end. How was that for you? How did you make the doses so small? Congrats on completing your taper! How are you doing?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #13 on: May 21, 2022, 12:47:14 am »
I see in [...]'s signature she mentions using this method.   Bob7 Benzo Dry Taper Method, you can check out our Titration FAQ's as well.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #14 on: May 21, 2022, 01:31:45 am »
Thank you [...] for the links. It looks so overwhelming since I'm not thinking correctly through all this
 I don't I can figure all that out and hold tweezers to put powder in a capsule! I wish I could find someone to help me do this. Maybe a pharmacy?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #15 on: May 21, 2022, 03:35:06 am »
Ok ordered the taper stuff from Amazon. It's kind of crazy we have to make our own pills!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #16 on: May 21, 2022, 12:08:24 pm »
[...], I know it's overwhelming but you don't need to make your own pills, that's just one method, many will weigh their doses but don't bother with putting them into capsules.  Most will dry cut their pills and just eyeball the little piles, it's all about your comfort level, some need to be more precise, others accept that it all evens out.

You can ask your doctor for a script to take to a compounding pharmacy, it can get a little pricey but the peace of mind can be worth it.  Lets talk about this, okay?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #17 on: May 21, 2022, 02:54:55 pm »
I'm glad you are talking to me about this. I had a very bad night. I started getting muscle jerks and couldn't sleep. Weird vision came back along with very dark thoughts. I ended up taking .25 this morning again which helped but it seems I am going backwards.  Why is this happening? It feels like my body is very sensitive to everything now. I think I have to stop drinking coffee. Yesterday I had some ice tea and that seemed to set me off.

 So my current dose is .125 and .25 alternating days. Is this doable? I just want to be on a stable dose and start the slow taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #18 on: May 21, 2022, 04:04:14 pm »
Most of our members have to give up caffeine for a time, I did, it amped me up too much.  Your are very sensitive right now, your central nervous system is under assault so things that never bothered you before will now.  Try not to change your routine, avoid adding any supplements but if you do, only add one at a time and start low.  Same with adding medications, we can't predict how we're going to react.

Once we go into withdrawal symptoms its very difficult to stabilize so it's important you find a steady dose that works for you.  Taking more of the drug every other day isn't a good idea, stable blood serum levels are the way to go, taking more one day and less the next could lead to a whiplash effect of symptoms. 

Please allow your body time to adjust to whatever dose you decide on, you may need to go up in dose but aim for the lowest possible one that leaves you stable.  This doesn't mean feeling good, it means able to carry out your daily tasks, this is our definition. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Klonopin taper- when do I jump?
« Reply #19 on: May 21, 2022, 04:20:39 pm »
I'm happy to report I took 1/2 hydroxyzine and some of my anxiety has lightened up. Maybe this is doable!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.